Maine, 2025

Winter Weather in Maine, December 7 to 8, 2025

December 7 to 8, 2025 · NWS CAR · 8 events in 8 counties and zones

through the night of the 7th into the early morning hours of the 8th. Snow developed during the evening of the 7th and persisted into the early morning hours of the 8th.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Intensifying low pressure tracked along the Downeast coast...to southeast of Nova Scotia...through the night of the 7th into the early morning hours of the 8th. Snow developed during the evening of the 7th and persisted into the early morning hours of the 8th. Snow totals generally ranged from 3 to 6 inches across central and Downeast portions of the region. However...a localized persistent snow band produced a small pocket of 6 to 8 inches across western and central portions of Piscataquis county. Snow totals diminished to less than an inch across northern portions of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 7, 1:48 PM EST, 8 hours 12 minutes earlier.

Area forecast discussion, Dec 7, 1:48 PM EST, 8 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
148 PM EST Sun Dec 7 2025

.SYNOPSIS...
An area of low pressure tracks from northeastern New York
Sunday evening to near southeastern Nova Scotia early Monday
morning. High pressure builds in behind this system through
Monday night, then slides offshore on Tuesday. Another weak low
tracks across the Gulf of Maine Tuesday night. A stronger low
pressure system tracks from the Great Lakes Wednesday morning to
the southern Canadian Maritimes by Thursday morning, followed
by a cold front crossing the area on Thursday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Snow will spread across the southern tier of the forecast area
late tonight and continue over night as a weak low pressure
system passes just offshore. The low will strengthen slightly as
it moves into southern Canada, enhancing QPF over the
southeastern corner of the state. Although snowfall will be
fairly minimal for the rest of the area, including Bangor, 3 to
5 inches is expected over southern Washington County. A winter
weather advisory has been issues for this area. Behind the low,
winds will increase with high pressure building in, mainly
offshore with the northern flow. See more detail in the marine
section. As for the land, the high building in will also bring
another round of very cold air, so temperatures Monday and
Monday night will be well below normal, and below 0F in many
locations.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Key Messages
-Light snow accumulation Tuesday night
-Larger system approaches Wednesday with snow and rain

The high pressure system exits over the waters on Tuesday,
making for clear skies in the morning. Clouds start to move in
in the afternoon as the next low approaches. A warm frontal
boundary should stretch well to the north, switching winds to
onshore flow. For Tuesday night, with weak low pressure system
should move into the region. The onshore flow should keep temps
above zero, though in the single digits or teens across the
area. The weak low pressure system should bring some light snow
across the area with higher amounts round 2 inches in Downeast.

For Wednesday, a larger low pressure system moves in later in
the day. Warmer S flow should push temps into the 20s in the
north and upper 30s in the south. Snow is expected to be light
in the afternoon with higher amounts in the Central Highlands.
Areas south of the Central Highlands should see a mix of
rain/snow or rain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Key Messages
-Active period with cold single digit nighttime temperatures

The low pressure system should exit the area by Thursday,
making for warmer temps, breezy winds, and cloudy skies. Upper
level models show a fairly active extended period as the upper
level trof swings through one shortwave after another. The
further south jet stream puts the area in the left exit region,
thus a more active area. The models lose consistency towards the
end of the week due to uncertainty of the trof pattern.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR today. Conditions deteriorate to MVFR tonight
after 0z for southern terminals with light snow and after 3z for
northern terminals with snow showers. Snow may reduce visibility
to IFR for brief periods, mainly at southern terminals.
Conditions improve to VFR Monday morning. Light and variable
winds becoming northerly 10 to 15 kts with gusts 20 to 25 kts
Monday.

SHORT TERM: Tuesday...VFR. W winds becoming S 5-10 kts.

Tue night...MVFR/IFR in snow. Light S winds.

Wed...MVFR/IFR in snow north and rain south. SSE winds 5-10
kts.

Wed night...MVFR in exiting snow. Variable winds around 5 kts.

Thu...MVFR early, then VFR. W winds 5-10 kts.

Fri...VFR.  W winds 5-10 kts.

&&

.MARINE...
NEAR TERM:
Winds are currently below SCA criteria but are expected to
increase above 25kts late tonight, then build to a short period
of gales over the outer waters tomorrow morning. Winds will
decrease below 35 kts by afternoon, but continue to gust to
around 25 kts through tomorrow evening. Seas will build to 4 to
5 feet tonight through late tomorrow.

SHORT TERM: SCA conditions expected Tuesday. Could see a
return to gale force conditions Tuesday night, otherwise SCA
conditions are likley mid to late week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 10 PM this evening to 6 AM EST
     Monday for MEZ017-030.
MARINE...Gale Warning from 7 AM to 1 PM EST Monday for ANZ050-051.
     Small Craft Advisory from 4 AM to 11 PM EST Monday for ANZ052.

&&

Near Term...LF
Short Term...ARL
Long Term...ARL
Aviation...LF/ARL
Marine...LF/ARL
Hazardous weather outlook, Dec 7, 12:56 PM EST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1256 PM EST Sun Dec 7 2025

MEZ001>006-010-011-015-016-029-031-032-082300-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Coastal Hancock-Southern Piscataquis-
Northern Washington-
1256 PM EST Sun Dec 7 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ017-030-082300-
Central Washington-Coastal Washington-
1256 PM EST Sun Dec 7 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST MONDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-082300-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
1256 PM EST Sun Dec 7 2025

...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-082300-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1256 PM EST Sun Dec 7 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Northern Penobscot

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 2 to 4 inches north...with 4 to 6 inches south.

Winter Weather, Southeast Aroostook

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 2 to 4 inches north...with 4 to 6 inches south.

Winter Weather, Central Piscataquis

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations generally ranged from 4 to 6 inches...locally up to around 7 inches.

Winter Weather, Southern Piscataquis

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 5 inches.

Winter Weather, Central Penobscot

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 5 inches.

Winter Weather, Northern Washington

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 3 to 5 inches.

Winter Weather, Central Washington

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Central Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 4 to 6 inches.

Winter Weather, Coastal Washington

When
December 7, 10:00 PM EST to December 8, 6:00 AM EST
Where
Coastal Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 4 to 6 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304389, 1304390, 1304392, 1304393, 1304394, 1304395, 1304396, 1304397.